Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 29, NWS Louisville, KY

July 12, 2009Barren County, Monroe County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 12, 2009, 7:19 PM CDT for Barren County, Monroe County, Kentucky. It was in force for 116 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2009, 7:19 PM CDT (00:19 UTC)
Expired
Jul 12, 2009, 9:15 PM CDT
In force
116 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Barren County, KY, Monroe County, KY

The radar

The Nashville radar (KOHX), 87 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 8:00 PM CDTFLASH FLOOD2 S Temple Hill, KYCREEK WAS OUT OF BANKS AND COVERING TOMPKINSVILLE ROAD NEAR THE MONROE COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 850 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
850 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 130019
FFWLMK
KYC009-171-130215-
/O.NEW.KLMK.FF.W.0029.090713T0019Z-090713T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
719 PM CDT SUN JUL 12 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 915 PM CDT

* AT 716 PM CDT...DOPPLER RADAR INDICATED THAT FLASH FLOODING IS 
POSSIBLE FROM THUNDERSTORMS STAYING NEARLY STATIONARY OVER NORTHERN 
MONROE COUNTY AND SOUTHEASTERN BARREN COUNTY. MORE HEAVY 
THUNDERSTORMS MOVING INTO THE AREA FROM THE NORTHWEST WILL CREATE 
FLOODING ISSUES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRACY...
  ROCKBRIDGE...MT. HERMAN AND AUSTIN.

ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN...ESPECIALLY IN SOUTHEAST BARREN 
COUNTY. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND 
ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING 
WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3675 8600 3678 8605 3689 8600 3683 8561
      3682 8560 3667 8569

$$

AL
2 follow-up statements
000 
WGUS73 KLMK 130127
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
827 PM CDT SUN JUL 12 2009

KYC009-171-130215-
/O.CON.KLMK.FF.W.0029.000000T0000Z-090713T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARREN KY-MONROE KY-
827 PM CDT SUN JUL 12 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHWESTERN MONROE AND SOUTHEASTERN BARREN COUNTIES...

AT 822 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THAT EARLIER 
THUNDERSTORMS PRODUCED FLASH FLOODING ALONG THE BARREN MONROE COUNTY 
BORDER. SKAGGS CREEK IN THIS AREA WAS OUT OF ITS BANKS. CANEY FORK 
CREEK MAY ALSO BE BANKFULL IN THE SAME AREA AS WELL.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
TRACY...MT. HERMAN AND AUSTIN. ONLY A TENTH OF AN INCH OF RAIN OR 
LESS IS EXPECTED OVER THE NEXT HOUR...SO ANY FLOODING SHOULD WANE 
SOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3675 8600 3678 8605 3689 8600 3683 8561
      3682 8560 3667 8569

$$

AL
000 
WGUS73 KLMK 130209
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
909 PM CDT SUN JUL 12 2009

KYC009-171-130217-
/O.EXP.KLMK.FF.W.0029.000000T0000Z-090713T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARREN KY-MONROE KY-
909 PM CDT SUN JUL 12 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM CDT FOR NORTHWESTERN
MONROE AND SOUTHEASTERN BARREN COUNTIES...

ALTHOUGH LIGHT RAIN CONTINUES ACROSS THE AREA...THE THUNDERSTORMS 
THAT PROMPTED THE FLASH FLOOD WARNING HAVE MOVED WELL TO THE EAST. 
THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. 

HIGH WATER MAY STILL REMAIN OVER ROADWAYS...AND CREEKS MAY STILL BE 
OUT OF THEIR BANKS...ESPECIALLY NEAR THE MONROE BARREN COUNTY LINE. 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. 

LAT...LON 3675 8600 3678 8605 3689 8600 3683 8561
      3682 8560 3667 8569

$$

AL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 6:07 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 12, 6:07 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
707 PM EDT SUN JUL 12 2009

.UPDATE FOR 00Z TAFS...

&&

.UPDATE...

WILL DO A QUICK UPDATE TO INCREASE POPS TO LIKELY-CATEGORICAL OVER
THE NEXT FEW HOURS OVER OUR WRN/SWRN FORECAST AREA. LINE OF STRONG
STORMS HEADED TOWARDS THE CWA BORDER NOW...THOUGH THE HIGHEST GUST
FROM UPSTREAM OBS HAS ONLY BEEN 44KTS...SO THE LINE IS MOSTLY
BEHAVING ITSELF FOR NOW. GUSTY WINDS AND TORRENTIAL RAINFALL WILL BE
THE MAIN THREATS.

UPDATE OUT SOON.

&&

.SHORT TERM (TONIGHT AND MONDAY)...

AN UPPER LEVEL CLOSED LOW WILL CONTINUE TO SPIN OVER QUEBEC FOR THE
NEXT 36 HOURS. THIS WILL KEEP THE LOWER OHIO VALLEY IN A NORTHWEST
FLOW WITH A WEAK SURFACE FRONT LOCATED ACROSS THE SOUTHERN HALF OF
THE FORECAST AREA. THE FIRST ISSUE TO DEAL WITH IS THE LARGE MCS
LOCATED NEAR THE MISSISSIPPI RIVER AND HEADED TOWARD SOUTHERN
ILLINOIS. ALTHOUGH THE BEST INSTABILITY WILL REMAIN ACROSS THE
SOUTHERN PORTION OF THE FORECAST AREA AND WE EXPECT THE MCS TO BEGIN
TO DROP TO THE SOUTHEAST WE WILL HOLD ONTO CHANCE POPS ACROSS THE
NORTHWESTERN SECTION OF THE FORECAST AREA THROUGH 00Z. FOR THE
OVERNIGHT PERIOD AND DAY MONDAY WE WILL KEEP THE NORTH DRY WITH
CHANCE POPS ACROSS THE SOUTH IN THE VICINITY OF THE STATIONARY
FRONT.

LOWER DEW POINT READINGS ACROSS SOUTHERN INDIANA AND THE NORTHERN
PORTION OF CENTRAL KENTUCKY WILL MAKE FOR A PLEASANT NIGHT WITH LOW
TEMPERATURES FALLING INTO THE LOW AND MID 60S. SOUTH CENTRAL
KENTUCKY WILL ONLY FALL TO A FEW DEGREES LESS THAN 70.

TEMPERATURES MONDAY WILL WARM INTO THE MID AND UPPER 80S BUT LOWER
HUMIDITY WILL REMAIN IN PLACE ACROSS THE NORTH.

LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...

NO SIGNIFICANT CHANGES REQUIRED FOR THE EXTENDED FORECAST. THE NEXT
WEEK WILL MAINLY BE CHARACTERIZED BY WEST TO NORTHWEST FLOW AS WEAK
RIDING OVER THE AREA ON MONDAY AND TUESDAY BREAKS DOWN AS A POTENT
UPPER LOW MOVES INTO ND/MN TUESDAY NIGHT AND INTO THE GREAT LAKES BY
WEDNESDAY. WHILE THIS WILL BRING MAINLY DRY AND PARTLY CLOUDY
CONDITIONS TO THE REGION THROUGH TUESDAY EVENING...A WEAK SURFACE
BOUNDARY MAY SPARK SOME THUNDERSTORMS LATE TUESDAY NIGHT BEFORE MORE
ORGANIZED PRECIPITATION MOVES THROUGH THE AREA ON WEDNESDAY. THIS
BOUNDARY WILL SAG SOUTHWARD INTO CENTRAL TN ALLOWING A CHANCE FOR
THUNDERSTORMS ACROSS FAR SOUTH CENTRAL KENTUCKY TO CONTINUE INTO
THURSDAY AFTERNOON. THEREAFTER...MODEL SOLUTIONS DIVERGE QUITE A
BIT WITH REGARDS TO PRECIPITATION FORECASTS. BOTH THE GFS AND ECMWF
HAVE A LARGE TROUGH DEVELOPING OVER THE EASTERN HALF OF THE UNITED
STATES FRIDAY THROUGH SUNDAY. HOWEVER...THE GFS IS FAIRLY WET FROM
THE OHIO RIVER SOUTH TO THE GULF COAST AND EASTWARD ALONG THE MID
ATLANTIC SEABOARD. MEANWHILE...THE ECMWF CONFINES THE PRECIPITATION
WELL SOUTH AND EAST OF THE AREA WHICH APPEARS TO BE A MORE
REASONABLE SOLUTION. THEREFORE...TRENDED PRECIPITATION FORECAST FRI
THROUGH SUN TOWARD THE ECMWF. MODEL TRENDS FOR THIS TIME PERIOD WILL
BE MONITORED CLOSELY.

AS FAR AS TEMPERATURES GO...THEY WILL MAINLY BE SEASONABLE IN THE
MID 80S TO LOW 90S EXCEPT ON WEDNESDAY WHEN CLOUD COVER AND RAIN
WILL KEEP TEMPERATURES DOWN A BIT. OVERNIGHT LOWS WILL RANGE FROM
THE MID 60S TO LOW 70S.

&&

.AVIATION (00Z TAFS)...

A LINE OF STRONG CONVECTION IS APPROACHING THE BWG TERMINAL. MOST OF
THIS ACTIVITY WILL STAY SOUTH OF SDF AND LEX. FOR BWG...FROM THE
BEGINNING OF THIS TAF PERIOD UNTIL 01-02Z...GUSTY WINDS FROM THE NW
OF 30-40 KTS AND +TSRA AND 1SM VSBY WILL BE POSSIBLE WITH THE
STRONGEST PART OF THE LINE. OTHERWISE MVFR CIGS AND IFR-MVFR VSBYS
WILL BE LIKELY FROM ANY PORTION OF THE CONVECTIVE COMPLEX.

OTHERWISE...WILL KEEP LEX DRY AND MAY CARRY VCSH AT SDF FROM 00-02Z.
MAY SEE SOME MVFR CIGS BEHIND THE MAIN LINE AT SDF...THOUGH MVFR
CIGS SHOULD AFFECT BWG UNTIL ROUGHLY 04-06Z...WHEN ALL OF THE RA/TS
ARE SE OF THE TERMINALS. AFTER THAT...SFC WINDS WILL WEAKEN AND
GENERALLY BE OUT OF THE NE.

BECAUSE OF THE DYING WINDS BEHIND THIS AND AMPLE LOW-LEVEL
MOISTURE...IFR VSBYS WILL BE POSSIBLE FROM LIGHT FOG AT BWG TOWARDS
12Z MONDAY MORNING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...JA
LONG TERM....LMS
AVIATION.....AL
UPDATE.......AL
Hazardous weather outlook, Jul 12, 2:30 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT SUN JUL 12 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
330 PM EDT SUN JUL 12 2009 /230 PM CDT SUN JUL 12 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THIS EVENING WEST OF I-65 WITH THE
BEST CHANCE OF STORMS NEAR THE TENNESSEE BORDER. SOME OF THESE
STORMS MAY PRODUCE GUSTY WINDS... A PERIOD OF HEAVY RAIN... AND
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE MONDAY ACROSS
SOUTH CENTRAL KENTUCKY.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY NIGHT
THROUGH THURSDAY EVENING. THE MAIN THREATS WITH THESE STORMS WILL BE
HEAVY RAINFALL AND CLOUD TO GROUND LIGHTING ALONG WITH GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUIRED AT THIS TIME.

JA/LMS

In the hours before

Special weather statement, Jul 12, 4:01 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EDT SUN JUL 12 2009

KYZ081-082-122145-
CLINTON-CUMBERLAND-
401 PM CDT SUN JUL 12 2009

...HEAVY RAINFALL FROM THUNDERSTORMS OVER SOUTHERN CUMBERLAND AND
CLINTON COUNTIES...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF BURKESVILLE...OR 13 MILES
NORTHEAST OF CELINA...AND MOVING SOUTHEAST AT 5 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAINFALL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR PEYTONSBURG AROUND 435 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPECT PONDING OF WATER ON LOCAL ROADWAYS...AND REDUCED VISIBILITIES
IF DRIVING. DRIVERS SHOULD ALSO SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

AL
Special weather statement, Jul 12, 5:05 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
605 PM EDT SUN JUL 12 2009

INZ089-KYZ023>027-061-122330-
BRECKINRIDGE-BUTLER-GRAYSON-HANCOCK-MEADE-OHIO-PERRY-
505 PM CDT SUN JUL 12 2009

...LINE OF STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN TO
AFFECT WEST CENTRAL KENTUCKY THROUGH 630 PM CDT...

AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
DALE TO OWENSBORO TO 18 MILES NORTHWEST OF POWDERLY AND MOVING EAST
AT 25 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR TELL CITY AROUND 550 PM CDT.
  NEAR CANNELTON AROUND 555 PM CDT.
  NEAR HARTFORD AROUND 605 PM CDT.
  NEAR HARDINSBURG AROUND 630 PM CDT.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 28
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LS
Special weather statement, Jul 12, 6:35 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
735 PM EDT SUN JUL 12 2009

KYZ027-028-062-063-074-130000-
BARREN-EDMONSON-GRAYSON-HARDIN-HART-
635 PM CDT SUN JUL 12 2009

...STRONG THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS AFFECTING
BARREN...EDMONSON...GRAYSON...HARDIN AND HART COUNTIES...

AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
LEITCHFIELD...TO 10 MILES NORTHEAST OF BROWNSVILLE...TO THE TOWN OF
BROWNSVILLE...AND MOVING SOUTHEAST AT 35 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND 45 MPH
ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR CUB RUN AROUND 640 PM CDT.
  NEAR MAMMOTH CAVE AROUND 645 PM CDT.
  NEAR SUMMIT AROUND 650 PM CDT.
  NEAR WHITE MILLS AROUND 655 PM CDT.
  NEAR HORSE CAVE AND MUNFORDVILLE AROUND 700 PM CDT.

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 43 AND 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS. BE AWARE THAT A GUST FRONT PRECEDING THESE
STORMS WILL GENERATE STRONG AND GUSTY WINDS BEFORE THE ARRIVAL OF
ANY RAIN.

&&

AL
Special weather statement, Jul 12, 6:41 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
741 PM EDT SUN JUL 12 2009

KYZ062-070>074-130000-
ALLEN-BARREN-EDMONSON-LOGAN-SIMPSON-WARREN-
641 PM CDT SUN JUL 12 2009

...LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAIN AND GUSTY WINDS
WILL AFFECT ALLEN...BARREN...EDMONSON...LOGAN...SIMPSON AND
WARREN COUNTIES...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
BROWNSVILLE AND TO ELKTON...AND MOVING SOUTHEAST AT 40 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAINFALL REDUCING
VISIBILITIES TO LESS THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF
AROUND 45 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR FRANKLIN AROUND 700 PM CDT.

THESE STORMS WILL BE...
  NEAR BOWLING GREEN AROUND 640 PM CDT.
  NEAR RUSSELLVILLE AND HAYS AROUND 645 PM CDT.
  NEAR WOODBURN AROUND 650 PM CDT.
  NEAR PRICES MILL AROUND 655 PM CDT.
  NEAR FRANKLIN AND SCOTTSVILLE AROUND 700 PM CDT.

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 6...AND THE NATCHER PARKWAY BETWEEN MILE MARKERS 4
AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS AND BLINDING RAINFALL. DRIVERS SHOULD SLOW DOWN AND TURN ON
THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

AL
Special weather statement, Jul 12, 6:50 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
750 PM EDT SUN JUL 12 2009

KYZ070-130015-
LOGAN-
650 PM CDT SUN JUL 12 2009

...STRONG THUNDERSTORMS WITH EXCESSIVE LIGHTNING AND TORRENTIAL
RAINFALL AFFECTING LOGAN COUNTY...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RUSSELLVILLE TO
GUTHRIE...AND MOVING EAST AT 40 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH
RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES
TO LESS THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 50
MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR CORINTH AROUND 655 PM CDT.
  NEAR ADAIRVILLE AROUND 700 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS
AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

AL
Local storm report, Jul 12, 7:02 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
802 PM EDT SUN JUL 12 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     RUSSELLVILLE            36.84N  86.89W
07/12/2009                   LOGAN              KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

EVENT NUMBER LMK0900159

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:00 PM CDTSevere Thunderstorm WarningLMKLogan, Simpson30 min
Jul 12, 7:07 PM CDTAreal Flood AdvisoryLMKLogan, Simpson60 min
Jul 12, 7:22 PM CDTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe38 min
Jul 12, 7:30 PM CDTSevere Thunderstorm WarningLMKCumberland, Monroe30 min
Jul 12, 8:37 PM CDTAreal Flood AdvisoryLMKClinton, Cumberland83 min

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.